In 1998, Mike, a former Marine, was in perfect physical condition when he came down with flu-like symptoms. "Mike asked our doctor to 'Give whatever it takes to get me well fast,' so he was prescribed Cipro," Connie says, adding that they don't blame their doctor because he "wasn't told the truth either".
"About a month after taking Cipro, Mike had terrible pains and thought he was getting rheumatoid arthritis--every joint in his body hurt," says Connie. " It slowed him down at work and he got depressed. He thought arthritis was pay-back for working so hard all his life. Then his legs started twitching: He kicked me so much in his sleep I couldn't stay in the same bed…
He had personality changes. Mike became very agitated, irritable and hot-tempered. And I was scared to go anywhere because of the way he drove—crazy. He had never acted this way before; then the nightmares and panic attacks started.
Ruptures started occurring 11 months later. The tendon in his calf became completely loose—he looked like someone with polio—but we thought it was just an accident. The next year (2000) the quadriceps ligament tore at the kneecap and in 2001 the muscles in his thigh tore completely apart. Then he had ruptured tendons in his arms. Six tendon injuries? Something was definitely wrong, but there is worse...
Mike tried to commit suicide three times after taking Cipro. On his last attempt he put a .38 in his mouth and pulled the trigger, but God intervened. Mike told the police he should have died; instead he shot a bullet through his cheek.
READ MORE CIPRO LEGAL NEWS
I called the FDA and asked if tendon ruptures could happen 11 months after taking Cipro. 'Yes', someone replied. I was astonished; who knew about these horrific side effects? I believe that Bayer, the manufacturer, is aware of everything: I wrote them a detailed letter about Mike and someone at Bayer contacted me last year, wanting to know about his injuries. That was the last I heard from the drug company.
Now, Mike is completely disabled and rarely leaves the house; he needs help just to get out of his chair. Cipro took my husband's health away and it has ruined both our lives."